Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Diet and Nutrition
TOPIC:  

Prednisone and dieting



Click here to read our frequently asked Diet and Nutrition questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


ERINTFG
SparkPoints: (36,853)
Fitness Minutes: (16,330)
Posts: 562
2/23/13 10:38 P

I totally understand the financial issues.

I agree with whomever suggested really trying to get rid of all the junk food in your house, and making sure lots of healthy snacks are available to you. That way when you're hungry it'll be easier to make good food choices. You might still have trouble staying in your calorie range. But at least you won't be filling up on junk.





RITAJ6
SparkPoints: (71)
Fitness Minutes: (0)
Posts: 8
2/23/13 9:02 P

I do not know how long I will be on prednisone. I started taking it in May 2012. I am the same way about eating what I want and I know I should not. Some days I am so hungry and others are normal. Have a feeling my prednisone will be increased because my eye is giving me more problems. Really sucks.
Thanks



ZELDA13
SparkPoints: (33,346)
Fitness Minutes: (19,684)
Posts: 1,144
2/23/13 8:12 P

I was also on prednisone. 60 mgs. for months. I was upset about gaining weight, but once I stopped taking it, the weight did come off. My mistake was that I decided if I was going to gain weight no matter what I ate, I might as well eat anything I want. Not my best choice, but I know better now. Good luck with this, and know it will get easier.



RITAJ6
SparkPoints: (71)
Fitness Minutes: (0)
Posts: 8
2/23/13 6:00 P

thanks for the infromation



RITAJ6
SparkPoints: (71)
Fitness Minutes: (0)
Posts: 8
2/23/13 5:59 P

Thanks for the information. I already see so many doctors and the 30 dollar co pays are starting to add up so I am trying to not add anymore bills to our household. I am not working and I was denied disability.



RITAJ6
SparkPoints: (71)
Fitness Minutes: (0)
Posts: 8
2/23/13 5:55 P

Thanks for the hug. Sending one your way ((hug)).
I just had my blood work done and got the results at my last visit.
Everything was good.
Thanks again.



ERINTFG
SparkPoints: (36,853)
Fitness Minutes: (16,330)
Posts: 562
2/23/13 11:32 A

I take prednisone, too-- not as much as you do-- 5 mg daily. I also take a bunch of other meds. I have rheumatoid autoimmune disease.

I just want to offer you a ((hug)). I gained 25 pounds in my first two months on prednisone. It is SO frustrating. I know. I agree that we're not going to be able to help you much, but I wanted to let you know that you are NOT alone and that there are others who are experiencing similar struggles.

Also, the end of March is a long time away. Could you get in and at least get some bloodwork done? My meds can affect things like my iron levels and vitamin levels that cause me to not have enough energy.

Hang in there! It is HARD. You're not alone!



DIETITIANBECKY
Posts: 26,552
2/23/13 9:35 A

Your situation is more medically complex than this site, our members or experts can safely answer or provide tips and suggestions.

I agree with the referral to see a Registered Dietitian. Track your food intake here at SP. Print these records and take them to the appointment. The dietitian will find them helpful.
Regarding your energy level---I would ask your physician for a referral to work with a physical therapist.

SP Registered Dietitian Becky



RITAJ6
SparkPoints: (71)
Fitness Minutes: (0)
Posts: 8
2/22/13 8:08 P

Thanks I see my doctor at the end of March.



DRAGONCHILDE
SparkPoints: (56,434)
Fitness Minutes: (14,252)
Posts: 9,588
2/22/13 7:23 P

Given your unique medical needs, I think you should head back to your doctor, explain the problems you're having, and ask for a referral to a dietician who specializes in weight loss.



RITAJ6
SparkPoints: (71)
Fitness Minutes: (0)
Posts: 8
2/22/13 6:47 P


I am trying not to dwell on the fact that I have gained weight but it is so hard.
Thanks



CALLMECARRIE
Posts: 1,598
2/22/13 5:54 P

I have no medical advice to offer, of course, but if I were you I would make sure there are plenty of healthy food options in your cupboards and no junk. My sister in law is taking prednisone and has gained weight, and she's mad at herself because she finds herself eating chili dogs and french fries all the time. I know it must be hard.

Maybe maintaining your current weight right now would be a reasonable goal, until your treatement is done. Good luck to you. Don't get into a rut of beating yourself up if you do gain weight, because that won't be helpful. Steriods kind of stack the deck against dieters.



RITAJ6
SparkPoints: (71)
Fitness Minutes: (0)
Posts: 8
2/22/13 4:13 P

I have Myasthenia Gravis and I take many different medicines. One that I am on is Prednisone 20 mg. every other day. Since starting this medicine I have gained almost 50 lbs. Before I found out I had MG I lost 40 lbs. on a low carb diet. My doctor said it is very hard to lose weight while taking Prednisone. Some days I am always hungry. I have no energy so doing any kind of exercise is out. I tried doing my treadmill for 5 minutes and you would of thought I ran a marathon. I fold a load of clothes and have to go sit down. Part of the reason I am so tired is the MG and the other part is all the medicines I am on. 2 weeks ago I decided to start the low carb diet and see what would happen. I lost 4 lbs the first week and 2 days later gained all 4 lbs. back. Sometimes my legs are so swollen that they hurt and when I bend them at the ankles they turn white. I guess my only hope is to wait and see if I ever get off of Prednisone and start something but what if I never get off of it. Any ideas would be greatly appreciated.
Thanks
Rita Johnson



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: situp mat | incline situp bench | perfect situp machine
x Lose 10 Pounds by October 11! Get a FREE Personalized Plan